EconPapers    
Economics at your fingertips  
 

On Strategy-proofness and Symmetric Single-Peakedness

Inés Moreno de Barreda
Authors registered in the RePEc Author Service: Jordi Masso

No 421, Working Papers from Barcelona School of Economics

Abstract: We characterize the class of strategy-proof social choice functions on the domain of symmetric single-peaked preferences. This class is strictly larger than the set of generalized median voter schemes (the class of strategy-proof and tops-only social choice functions on the domain of single peaked preferences characterized by Moulin (1980)) since, under the domain of symmetric single-peaked preferences, generalized median voter schemes can be disturbed by discontinuity points and remain strategy-proof on the smaller domain. Our result identifies the specific nature of these discontinuities which allow to design non-onto social choice functions to deal with feasibility constraints.

Keywords: strategy-proofness; Single-peaked preferences; median voter; Feasibility Constraints (search for similar items in EconPapers)
JEL-codes: D7 (search for similar items in EconPapers)
Date: 2015-09
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
https://bw.bse.eu/wp-content/uploads/2024/01/1421-file.pdf (application/pdf)

Related works:
Journal Article: On strategy-proofness and symmetric single-peakedness (2011) Downloads
Working Paper: On Strategy-proofness and Symmetric Single-peakedness (2010) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bge:wpaper:421

Access Statistics for this paper

More papers in Working Papers from Barcelona School of Economics Contact information at EDIRC.
Bibliographic data for series maintained by Bruno Guallar ().

 
Page updated 2025-04-05
Handle: RePEc:bge:wpaper:421